Alert archive / Massachusetts / Gale Warnings in 2024

Gale Warning 11, NWS Boston/Norton, MA

February 29, 2024

NWS Boston/Norton, MA issued this gale warning at Feb 29, 2024, 3:31 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 29, 2024, 3:31 PM EST (20:31 UTC)
Expired
Feb 29, 2024, 7:00 PM EST
In force
3 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

329 
WHUS71 KBOX 292031
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
331 PM EST Thu Feb 29 2024

ANZ230-010000-
/O.UPG.KBOX.SC.Y.0024.000000T0000Z-240301T0000Z/
/O.NEW.KBOX.GL.W.0011.240229T2031Z-240301T0000Z/
Boston Harbor-
331 PM EST Thu Feb 29 2024

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds around 20 kt with gusts up to 30 kt and 
  waves around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ250-251-010000-
/O.CON.KBOX.GL.W.0010.000000T0000Z-240301T0000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
331 PM EST Thu Feb 29 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 
  7 to 10 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Massachusetts Bay and 
  Ipswich Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232>235-237-010000-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0000Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
331 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 feet.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-010000-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0000Z/
Cape Cod Bay-
331 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  4 to 6 feet.

* WHERE...Cape Cod Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ236-010000-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0000Z/
Narragansett Bay-
331 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds 10 to 15 kt and waves 2 to 3 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254>256-010800-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0800Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
331 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
672 
WHUS71 KBOX 292218
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
518 PM EST Thu Feb 29 2024

ANZ250-251-010600-
/O.EXT.KBOX.GL.W.0010.000000T0000Z-240301T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
518 PM EST Thu Feb 29 2024

...GALE WARNING NOW IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  4 to 6 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Massachusetts Bay and 
  Ipswich Bay.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ230-010000-
/O.CON.KBOX.GL.W.0011.000000T0000Z-240301T0000Z/
Boston Harbor-
518 PM EST Thu Feb 29 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and waves 
  around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232>235-237-010000-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0000Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
518 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 feet.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-010000-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0000Z/
Cape Cod Bay-
518 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds around 20 kt with gusts up to 30 kt and seas 
  3 to 5 feet.

* WHERE...Cape Cod Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ236-010000-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0000Z/
Narragansett Bay-
518 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds around 15 kt with gusts up to 25 kt and 
  waves around 2 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254>256-010800-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0800Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
518 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
204 
WHUS71 KBOX 292253
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
553 PM EST Thu Feb 29 2024

ANZ230-010000-
/O.CON.KBOX.GL.W.0011.000000T0000Z-240301T0000Z/
Boston Harbor-
553 PM EST Thu Feb 29 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and waves 
  around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ250-251-010600-
/O.CON.KBOX.GL.W.0010.000000T0000Z-240301T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
553 PM EST Thu Feb 29 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  4 to 6 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Massachusetts Bay and 
  Ipswich Bay.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-010600-
/O.EXT.KBOX.SC.Y.0024.000000T0000Z-240301T0600Z/
Cape Cod Bay-
553 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 35 kt and seas 
  3 to 5 feet.

* WHERE...Cape Cod Bay.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>235-237-010000-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0000Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
553 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 feet.

* WHERE...In Massachusetts coastal waters, Nantucket Sound, 
  Vineyard Sound and Buzzards Bay. In Rhode Island coastal 
  waters, Rhode Island Sound and Block Island Sound.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ236-010000-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0000Z/
Narragansett Bay-
553 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...West winds around 15 kt with gusts up to 25 kt and 
  waves around 2 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254>256-010800-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0800Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
553 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
820 
WHUS71 KBOX 010001
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
701 PM EST Thu Feb 29 2024

ANZ230-010600-
/O.EXP.KBOX.GL.W.0011.000000T0000Z-240301T0000Z/
/O.EXA.KBOX.SC.Y.0024.000000T0000Z-240301T0600Z/
Boston Harbor-
701 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 
  around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>237-010115-
/O.EXP.KBOX.SC.Y.0024.000000T0000Z-240301T0000Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Narragansett Bay-Block Island Sound-
701 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have fallen below Small Craft Advisory limits,
therefore it has been allowed to expire.

$$

ANZ250-251-010600-
/O.CON.KBOX.GL.W.0010.000000T0000Z-240301T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
701 PM EST Thu Feb 29 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  4 to 6 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Massachusetts Bay and 
  Ipswich Bay.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-010600-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0600Z/
Cape Cod Bay-
701 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 
  3 to 5 feet.

* WHERE...Cape Cod Bay.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254>256-010800-
/O.CON.KBOX.SC.Y.0024.000000T0000Z-240301T0800Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
701 PM EST Thu Feb 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...Until 3 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 29, 3:23 PM EST, 8 minutes earlier.

Area forecast discussion, Feb 29, 3:23 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
323 PM EST Thu Feb 29 2024

.SYNOPSIS...
High pressure builds into New England tonight, resulting in winds
diminishing but also cold temperatures. The high moves south of New
England Friday, continuing dry weather but not as cold or windy as
Thursday. Milder this weekend into early next week, but also wet at
times. Not expecting a washout, with many hours of dry weather.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

325 PM Update:

Tonight...

* Cold night ahead along with diminishing winds

CAA advection continues late Thu afternoon with a few gusts still up
to 40-45 mph (G52 at ORH & G44 at LWM!!) at times. Overachieving
winds likely a result of strong almost March sun angle. These winds
continue to yield cold WCI in the teens and 20s. However, as the
cold negative height anomaly lifts NE out of New England, high
pressure currently over the OH Valley advects into New England
tonight. Thus, dry weather prevails along with trend for winds to
diminish along with clouds eroding. Any current returns on radar
likely virga, given high cloud bases (6-7k) and dew pts in the
single digits and teens. Given the synoptic setup for radiational
cooling 2nd half of the night, derived mins from the colder MOS
guidance, which yields lows in the teens outside the urban areas. 20-
25 elsewhere.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

325 PM Update:

Friday...

* Much more pleasant Friday with less wind & warmer temps

Much more pleasant with high pressure over the region in the
morning, then drifting offshore in the afternoon. This will support
dry weather and ample sunshine (other than some high clouds in the
morning). Light winds in the morning shift to SW in the afternoon at
10-15 mph. Modified airmass will result in highs 40-45, 10-15 degs
warmer than today along with less wind and abundant sunshine. Thus,
overall a very pleasant day for March 1st.

Friday night...

Ridging holds on most of the night yielding dry weather. Light winds
and a dry airmass will promote temps to fall fairly quickly with
sunset. Min temps likely occur late evening or just after midnight.
Then increasing clouds late from approaching trough should
stabilize temps or even rise a few degs. Not as cold as
tonight, with lows in the upper 20s and lower 30s, then leveling
off or rising toward Sat morning.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...

325 PM update...

Highlights

* Unsettled this weekend perhaps into early to mid next week. Temps
  trending near to above normal.

Saturday through Wednesday...

A shortwave will be over the Mid Atlantic/eastern Great Lakes Sat
AM. The shortwave slowly lifts into New England by late Sat. The
shortwave may continue lifting northeastward into Sun, but some
uncertainty on this as some guidance cuts some of this feature off
nearby into early next week. A frontal boundary will be nearby our
region to the south/southeast through this timeframe.

As mentioned yesterday, still a fair amount of uncertainty with how
things evolve through this timeframe. Still seeing significant
differences between guidance and from run to run. As was the case
yesterday the GFS/GEM/NAM along with the GEFS/GEPS are much more
progressive with the shortwave sliding through. Though will note
that it appears they are less progressive with the latest suite of
guidance in comparison to 24 hrs ago. The ECMWF along with the EPS
cuts at least part of this wave off nearby into early/mid next week.

So what does this mean for the forecast? Well, as was the case
yesterday am most confident in rain shower chances Sat into early
Sun, but less so on the intensity and amounts. The main question is
how much moisture can advect into our region as the wave is coming
in. Expect PWATs to increase to roughly 0.75-1 inch, but some pieces
of guidance bring PWATs up to roughly 1-1.25 inches. These higher
PWAT scenarios are a result of a stronger S/SEly low level jet along
with a deeper surface low lifting toward our region especially later
on Sat into early Sun. In either case am anticipating spotty showers
through the day Sat. Better shot for heavier activity late Sat into
early Sun if that higher PWAT/stronger LLJ scenario pans out. The
weaker solution would result in more spotty showers at night, though
with a possibility of higher PWATs getting in toward Sun AM. Knocked
down our temps a bit given the prolonged onshore flow, so lowered to
the 40th percentile of guidance on Sat. Highs range from the 40s to
low 50s.

As for Sunday onwards confidence lowers significantly in the
forecast. Could still have a few weak lows ride along the front
bringing spotty rain showers. Though I've still got slight chances
to chances of precipitation through the entire period will more than
likely have periods of dry weather. Just with the front nearby and
low level moisture hanging around there could be spotty to scattered
showers. Could see better shot for more widespread heavier precip
mid to late in the week. So, have generally stuck with the NBM.

Should see temps continuing to rise through this period, but am
somewhat leery of the NBM temps especially across eastern areas.
Could perhaps see a prolonged period of onshore flow, which would
keep our temps cooler. Guidance is all over the place, so have stuck
with the NBM. Highs topping out in the 40s to 50s.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z update...

Thru 00z...high confidence. Strong and gusty WNW winds gusting
up to 35 kt at times, slowly eases late this afternoon and
especially after sunset. Radar picking up returns, but given VFR
cloud bases and single digit dew pts, much of this activity is
virga.

After 00z...High Confidence

Diurnal CU dissipates early evening as the sun sets, leading to
a mainly clear evening. VFR. Winds W/WNW 10-15kt gusting to 15
to 20kt.

Friday...High Confidence

VFR. Light WNW winds becoming SW by afternoon and increasing
10-15 kt.

Friday night...high confidence early, then some uncertainty on
arrival of rain and MVFR cigs toward Saturday morning.

VFR, dry and SW winds Fri evening. Then MVFR and rain approach
western CT/MA toward 12z Sat. SW winds becoming south.

KBOS TAF...High confidence in TAF. Mainly dry with just virga
expected before sunset Thu.

KBDL TAF...High confidence in TAF. Mainly dry with just virga
expected before sunset Thu.

Outlook /Saturday through Tuesday/...

Saturday through Saturday Night: MVFR/IFR conditions possible.
Breezy. RA likely.

Sunday: Mainly VFR, with local IFR possible. Breezy. Chance RA.

Sunday Night through Monday: Mainly VFR, with local IFR
possible. Breezy. Slight chance RA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

325 PM update...

* WNW Gales late Thu slow ease tonight

Tonight...

WNW winds 20-30 kt early this evening, with gusts up to 45 kt across
the northern MA waters, especially near shore will slowly diminish
later this evening and especially overnight, as high pressure
currently over the OH valley builds into New England. Dry weather
and good vsby prevail.

Friday...

High pressure over New England in the morning, drifts south during
the afternoon. Shifting winds from light WNW to SW 10-15 in the
afternoon. Dry weather and good vsby prevail.

Friday night...

Ridge of high pressure lingers just offshore, promoting dry weather
and SW winds shifting to the south.

Outlook /Saturday through Tuesday/...

Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Rain likely.

Saturday Night: Winds less than 25 kt. Local rough seas. Rain
likely.

Sunday: Winds less than 25 kt. Areas of rough seas. Chance of
rain.

Sunday Night: Winds less than 25 kt. Local rough seas. Chance
of rain.

Monday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 7 PM EST this evening for ANZ230-250-251.
     Small Craft Advisory until 7 PM EST this evening for
     ANZ231>237.
     Small Craft Advisory until 3 AM EST Friday for ANZ254>256.

&&

SYNOPSIS...Nocera/BL
NEAR TERM...Nocera
SHORT TERM...Nocera
LONG TERM...BL
AVIATION...Nocera/BL
MARINE...Nocera/BL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 12:51 PM ESTSmall Craft AdvisoryBOX21 hr

Nearby

Gale Warnings in Massachusetts, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.